【INDAS】The 12th INDAS-South Asia International Conference, “Understanding the Transitional Process from Agrarian to Industrialized Economy in South Asia: With a Focus on Employment and Labor Markets”

【INDAS】The 12th INDAS-South Asia International Conference, “Understanding the Transitional Process from Agrarian to Industrialized Economy in South Asia: With a Focus on Employment and Labor Markets”

【Title】“Understanding the Transitional Process from Agrarian to Industrialized Economy in South Asia: With a Focus on Employment and Labor Markets”

【Date】Saturday, December 19 – Sunday, December 20, 2020

【Venue】ONLINE (Zoom)
This international symposium will be held online (Zoom).
We will inform you of the details (including the Zoom IDs, the registration, and notes on participating in the online symposium, etc.) later.
The registration for the 12th INDAS International Conference will open on Wednesday December 9, 2020. We will inform you of the details later. (updated on Dec 2)

【Program】
The program of the 12th INDAS International Conference has been finalized.
Please click the link below and find the program.
The conference statement and proceedings of the presentations are also available.
The Conference Statement and the Latest Program [PDF]

Day 1 — December 19, 2020 (Sat.)

9:30  Opening Remarks
Nobuhiro Kishigami (NIHU Executive Director, Japan)
Koichi Fujita (Convener, INDAS, Japan)
Takahiro Sato (Kobe University, Japan)
____________________________________________________________________________
Session 1: Garment Industry in South Asia
10:00 – 13:20 Chair: Shuji Uchikawa (Senshu University, Japan)
____________________________________________________________________________
10:00 – 10:35 Kenta Goto (Kansai University, Japan) and Atsuko Mizuno (Kyushu University, Japan)
“The Asian Garment Industry in Global Value Chains: An Overview”

10:35 – 11:00 Khondaker Golam Moazzem (Center for Policy Dialogue, Bangladesh)
“Can Bangladesh’s RMG Enterprises Sustain Their Social Upgrading Without Economic Upgrading?”

11:00 – 11:15 Tea Break (15 min)

11:15 – 11:40 Yoshimi Une (Kanazawa University, Japan)
“Labor Migration, Entrepreneurial Activity, and Industrial Agglomeration: Urban Informal Garment Sector in Delhi”

11:40 – 12:05 Kaoru Kawanaka (Professional Institute of International Fashion, Japan)
“Tailor Network and Local Production Organization in the Apparel Export Industry of Delhi”

12:05 – 12:20 Tea Break (15 min)

12:20 – 13:20 Comments by Hanako Nagata (Ibaraki University, Japan) and Tatsufumi Yamagata (Ritsumeikan Asia Pacific University, Japan)

Discussion

13:20-14:30 Lunch

____________________________________________________________________________
Session 2: Growing Industries and Employment in South Asia
14:30 – 17:30 Chair: Kentaro Kuwatsuka (Ryukoku University, Japan)
____________________________________________________________________________
14:30 – 14:55 Atsuko Kamiike (Chuo Gakuin University, Japan)
“Human Resource Development in Indian Biopharmaceutical Industry: A Case Study of Biocon”

14:55 – 15:20 Takahiro Sato (Kobe University, Japan)
“Labor Allocation of the Indian Automobile Industry: With Special Reference to the Transferability of Japanese Management Practices”

15:20 – 15:35 Tea Break (15 min)

15:35 – 16:00 Tom Barnes (Australian Catholic University, Australia)
“First-Mover Coupling and the Evolution of Low-Road Employment Relations in India’s Auto Manufacturing Industry”

16:00 – 16:25 Hitoshi Ota (Institute of Developing Economies [IDE-JETRO], Japan)
“How the Independent Trade Unions Have Shaped the Labor Movement in India: A Look at Indian Trade Unionism”

16:25 – 16:40 Tea Break (15 min)

16:40 – 17:30 Comments by Aya Okada (Nagoya University, Japan)

Discussion

Day 2 — December 20, 2020 (Sun.)
___________________________________________________________________________
Session 3: Agri-business in South Asia
9:30 – 12:30 Chair: Takashi Shinoda (Daito Bunka University, Japan)
____________________________________________________________________________
9:30 – 9:55 Takuya Goto (Hiroshima University, Japan)
“Location Change and Growth Process of the Production Areas in the Indian Broiler Industry: Focusing on the Regional Activities of Agribusiness”

9:55 – 10:20 Kanako Nakagawa (Otemon Gakuin University, Japan)
“The Modernization of the Meat Industry and Its Tactical Adaptation by the People of ‘Meat Seller Caste’ in Nepal”

10:20 – 10:35 Tea Break (15 min)

10:35 – 11:00 Naoto Shimokado (Nagoya University of Foreign Studies, Japan)
“Sustainable Rural Development and Agribusiness in India: A Case Study of the Food Chain Management of AMUL”

11:00 – 11:25 Keshav Lall Maharjan (Hiroshima University, Japan)
“Marketing and Trade of Agricultural Produce (Vegetables) in India and Nepal”

11:25 – 11:40 Tea Break (15 min)

11:40 – 12:30 Comments by Michitaro Oka (Meiji University, Japan)

Discussion

12:30-13:30 Lunch

____________________________________________________________________________
Session 4: Labor Migration in South Asia
13:30 – 16:00 Chair: Junko Kiso (Ferris University, Japan)
____________________________________________________________________________
13:30 – 14:05 Jegadeesan Muniandi (Tamil Nadu Agricultural University, India) and Koichi Fujita (Kyoto University)
“Rural Transformation in India under Agricultural Stagnation and Increased Migration: Case Study in Tamil Nadu and Punjab”

14:05 – 14:30 Kazuo Tomozawa (Hiroshima University, Japan)
“Transfer Mechanism of Indian Emigrant Workers to the Gulf Countries: Focusing on Recruiting Agents in Jamia Nagar, Delhi”

14:30 – 14:55 Yuko Tsujita (Institute of Developing Economies [IDE-JETRO])
“Migration and Well-being: A Study of Delhi Slum Dwellers”

14:55 – 15:10 Tea Break (15 min)

15:10 – 16:00 Comment by Hisaya Oda (Ritsumeikan University, Japan)

16:00 – 16:15 Tea Break (15 min)

16:15 – 17:15 General Discussion (60 min)

Chair: Hideki Esho (Professor Emeritus, Hosei University, Japan)
Discussants: Etsuro Ishigami (Fukuoka University, Japan), Akio Tanabe (University of Tokyo, Japan)

Closing Remarks

 

【Contact】
For more information, please contact the INDAS-South Asia Office.
INDAS-South Asia Office: indas_office[at]asafas.kyoto-u.ac.jp
Please replace [at] with @ when sending a message.

By |2020-12-02T11:06:05+09:00October 8th, 2020|Categories: International Symposium|Comments Off on 【INDAS】The 12th INDAS-South Asia International Conference, “Understanding the Transitional Process from Agrarian to Industrialized Economy in South Asia: With a Focus on Employment and Labor Markets”

This Is A Custom Widget

This Sliding Bar can be switched on or off in theme options, and can take any widget you throw at it or even fill it with your custom HTML Code. Its perfect for grabbing the attention of your viewers. Choose between 1, 2, 3 or 4 columns, set the background color, widget divider color, activate transparency, a top border or fully disable it on desktop and mobile.

This Is A Custom Widget

This Sliding Bar can be switched on or off in theme options, and can take any widget you throw at it or even fill it with your custom HTML Code. Its perfect for grabbing the attention of your viewers. Choose between 1, 2, 3 or 4 columns, set the background color, widget divider color, activate transparency, a top border or fully disable it on desktop and mobile.